Announcement

Collapse
No announcement yet.

Drinking on Suboxone

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Drinking on Suboxone

    I know drinking isn't good for anyone on a daily basis. I, however, have been drinking for about 3 years straight. Wine is my drink of choice and usually I start at dinner time and go on drinking into the night.

    Does anyone else have experience with drinking while on Suboxone?

    Or does anyone know how harmful it is?

    Any question or comments concerning the mix is greatly appreciated.

    I really do worry about my liver... I've heard that Suboxone can and does effect the liver. Can anyone tell me to what extent and how it does?

    Thanks again
    Ashley

  • #2
    Ashley .... alcohol is not suggested to be used with suboxone. However, I don't know your status regarding the alcohol where addiction is concerned. Alcoholism is dangerous, and it's very dangerous to detox without medical attention from alcohol if you are an alcoholic. It can literally be fatal. I don't know how much you drink, and it doesn't matter if it's "just wine" or if it's a bottle of tequila! Alcohol is alcohol. You need to ask your dr to make an evaluation on this one. Some things I can't advise on responsibly from this forum. And your dr can do some simple blood work to evaluate the liver. God bless.

    Comment


    • #3
      Robert... Yes, I guess I could be classified as an alcoholic. I don't drive when I drink or do anything to harm my children, ever.

      I should talk to my doctor and I will. My next appointment is March 15th. Hopefully he can do the blood work and evaluate my liver. I just want to stop these bad things, but I think I need to stop one at a time.

      I have heard that people can die when the go cold turkey off alcohol, and that scares me to death.

      Thank you for your help... I just worry that Suboxone harms the liver as well. After reading the pamphlet on it I kept thinking about how it said to keep getting your liver evaluated. Whereas, Methadone doesn't say anything about continual liver evaluation.

      Thanks again...
      Ashley

      Comment


      • #4
        Hey Ashley, hope all is well

        I'm an occasional drinker, special occasions only, if that.. I always found when i drank while i was on sub's it would throw me into withdrawal after a couple hours.. then i would have to re-dose earlier.. Not a good situation while trying to taper down..

        Keep on eye on it. If you find this happening it could affect your taper, if you decide to taper down.

        Comment


        • #5
          I do start getting hot and cold flashes and sometimes body aches. I bet it is pushing the Suboxone out of my system, as I only take it in the morning at 2 mg.

          I really do need to cut back. It is just real hard to do right now as I have a lot of stress right now.

          I am waiting to go back and get my Masters and am currently working part time. Money is so tight and going back to school will be tough- but well worth it in the long run.
          Ashley

          Comment


          • #6
            Since I've started on Suboxone (4 years ago), I had to put on the breaks when it came to drinking. I actually had worse hangovers on suboxone. They put those lil stickers all over the bottle to not consume alcohol while on suboxone, blah, blah, blah. After reading other posts regarding alcohol and sub taper, it scared me. I'm a wimp. Don't like withdrawals............at all!!!!

            Have a good one!

            Comment


            • #7
              That is not safe on suboxone. Even a social drink here and there isn't suggested, let alone every day, all night. Totally killing your body. Not safe at all sorry to say. I would try to taper down on drugs, alcohol, and everything. Its going to have to be done sad to say. I wish people would think, this is how ppl end up in the hospital.
              We CAN and WILL do this!!!!! Have faith and stay strong

              Comment


              • #8
                Originally posted by Ashleyy View Post
                I do start getting hot and cold flashes and sometimes body aches. I bet it is pushing the Suboxone out of my system, as I only take it in the morning at 2 mg.

                I really do need to cut back. It is just real hard to do right now as I have a lot of stress right now.

                I am waiting to go back and get my Masters and am currently working part time. Money is so tight and going back to school will be tough- but well worth it in the long run.



                Ashley ...... Remember this! There is NEVER an easy time to get clean! The right time is now! You still have everything to live for. Don't waste that opportunity. God bless.

                Comment

                Working...
                X